MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH-13
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received on 21-may-2025 reporting that the issue occurred during a flush for a patient.The normal saline that was administered during the event was not an icu medical product.No one was harmed during the event; however, there was a delay in therapy.
 
Additional Manufacturer Narrative
Received one used ch-13 chemoclave bag spike with additive port for inspection.As received, there were no defects or anomalies noted.Fluid was attempted to prime through the chemoclave side port.There was no flow.The chemoclave was disassembled.There were no defects or anomalies initially noted that would cause an occlusion.The ch-13 was disassembled further to view the fluid path on the side port and bag spike lumen.The fluid path fluoresced under uv light, indicative of errant solvent.The reported complaint of no flow can be confirmed.The probable cause is due to errant solvent applied during manual assembly process of manufacturing.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.Corrected information can be found in b5 - describe event or problem, h6 health effect - impact code and h7 - if remedial action initiated null.
 
Event or Problem Description
The event involved a chemoclave® bag spike with additive port where the reporter stated that they were unable to push normal saline flush through chemoclave as if it was clogged.There was patient involvement, a delay in therapy but no one was harmed as a result of this event.
 
Additional Manufacturer Narrative
It is reported that device has been received, however, investigation has not been completed.

Brand Name
CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22238589
Report Number9617594-2025-01271
Device Sequence Number21118912
Product Code ONB
UDI-Device Identifier00840619023737
UDI-Public(01)00840619023737(17)291101(10)14200059
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH-13
Device Lot Number14200059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE (MANUFACTURER UNKNOWN)
Patient SexUnknown